Alert archive / Connecticut / Coastal Flood Statements in 2016
Coastal Flood Statement 3, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Feb 16, 2016, 3:40 AM EST for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It took effect at Feb 16, 2016, 4:00 PM EST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2016, 3:40 AM EST (08:40 UTC)
- In effect from
- Feb 16, 2016, 4:00 PM EST
- Expired
- Feb 16, 2016, 6:18 PM EST
- In force
- 2 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 427 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 523 m²/s²
- 0-3 km storm-relative helicity
- 1068 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931 WHUS41 KOKX 160840 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 340 AM EST TUE FEB 16 2016 ...STRONG SOUTHEAST FLOW TO PRODUCE MINOR COASTAL FLOODING THIS AFTERNOON AND EVENING... NYZ080-179-161700- /O.CON.KOKX.CF.Y.0012.160216T1800Z-160216T2300Z/ SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU- 340 AM EST TUE FEB 16 2016 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS EVENING... * LOCATIONS...SOUTH SHORE BAYS OF NASSAU AND WESTERN SUFFOLK COUNTY. * TIDAL DEPARTURES...2 1/2 TO 3 FT ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIME OF HIGH TIDE THIS AFTERNOON. * IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR BASEMENTS. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && ...SOUTH SHORE BAYS WATER LEVELS FOR TUESDAY AFTERNOON... COASTAL............TIME OF......FORECAST TOTAL.......FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.........CATEGORY.. .................................(MLLW/NGVD)................... FREEPORT GAUGE NY.....306 PM.....5.3-5.7/4.5-4.9......MINOR.... POINT LOOKOUT NY......223 PM.....5.4-5.8/.............MINOR.... JAMAICA BAY NY........308 PM.....7.1-7.5/.............NONE..... ROCKAWAY INLET NY.....228 PM.....6.7-7.1/.............NONE..... E ROCKAWAY NY.........218 PM.....5.9-6.3/.............MINOR.... LINDENHURST NY........449 PM.....3.1-3.5/.............MINOR.... $$ NYZ079-081-161700- /O.CON.KOKX.CF.Y.0012.160216T2000Z-160217T0100Z/ NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 340 AM EST TUE FEB 16 2016 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EST THIS EVENING... * LOCATIONS...COASTLINE ADJACENT TO PECONIC AND GARDINERS BAYS. * TIDAL DEPARTURES...2 1/2 TO 3 FT ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIME OF HIGH TIDE LATE THIS AFTERNOON INTO EARLY THIS EVENING. * IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR BASEMENTS. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. $$ CTZ009-010-161700- /O.NEW.KOKX.CF.S.0003.160216T2100Z-160217T0100Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 340 AM EST TUE FEB 16 2016 ...MINOR COASTAL FLOODING POSSIBLE AROUND THE TIME OF HIGH TIDE THIS EVENING... * LOCATIONS...COASTAL POTIONS OF FAIRFIELD AND NEW HAVEN COUNTIES. * TIDAL DEPARTURES...1 1/2 TO 2 FEET ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIME OF HIGH TIDE LATE THIS AFTERNOON AND EARLY THIS EVENING. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER EARLY TUESDAY MORNING. ROADS SHOULD REMAIN PASSABLE AND IMPACT ON PROPERTY IS MINIMAL. $$ MPS
3 follow-up statements
800 WHUS41 KOKX 161635 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1135 AM EST TUE FEB 16 2016 ...STRONG SOUTHEAST FLOW TO PRODUCE MINOR COASTAL FLOODING THIS AFTERNOON AND EVENING... NYZ080-179-162300- /O.CON.KOKX.CF.Y.0012.160216T1800Z-160216T2300Z/ SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU- 1135 AM EST TUE FEB 16 2016 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATIONS...SOUTH SHORE BAYS OF NASSAU AND WESTERN SUFFOLK COUNTY. * TIDAL DEPARTURES...2 1/2 TO 3 FT ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIME OF HIGH TIDE THIS AFTERNOON. * IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR BASEMENTS. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && ...SOUTH SHORE BAYS WATER LEVELS FOR TUESDAY AFTERNOON... COASTAL............TIME OF......FORECAST TOTAL.......FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.........CATEGORY.. .................................(MLLW/NGVD)................... FREEPORT GAUGE NY.....306 PM.....5.3-5.6/4.5-4.8......MINOR.... POINT LOOKOUT NY......223 PM.....5.4-5.7/.............MINOR.... JAMAICA BAY NY........308 PM.....7.1-7.4/.............NONE..... ROCKAWAY INLET NY.....228 PM.....6.7-7.0/.............NONE..... E ROCKAWAY NY.........218 PM.....5.9-6.2/.............MINOR.... LINDENHURST NY........449 PM.....3.1-3.4/.............MINOR.... $$ NYZ079-081-162300- /O.CON.KOKX.CF.Y.0012.160216T2000Z-160217T0100Z/ NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1135 AM EST TUE FEB 16 2016 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EST THIS EVENING... * LOCATIONS...COASTLINE ADJACENT TO PECONIC AND GARDINERS BAYS. * TIDAL DEPARTURES...2 1/2 TO 3 FT ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIME OF HIGH TIDE LATE THIS AFTERNOON INTO EARLY THIS EVENING. * IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR BASEMENTS. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. && ...EASTERN WATER LEVELS FOR TUESDAY AFTERNOON/EVENING... COASTAL............TIME OF......FORECAST TOTAL.....FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. ...................................(MLLW).................... ORIENT POINT NY.....517 PM.........4.4-4.9..........MINOR..... RIVERHEAD NY........654 PM.........5.4-5.7..........MINOR..... $$ CTZ009-010-162300- /O.CON.KOKX.CF.S.0003.160216T2100Z-160217T0100Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 1135 AM EST TUE FEB 16 2016 ...MINOR COASTAL FLOODING POSSIBLE AROUND THE TIME OF HIGH TIDE THIS EVENING... * LOCATIONS...COASTAL POTIONS OF FAIRFIELD AND NEW HAVEN COUNTIES. * TIDAL DEPARTURES...1 1/2 TO 2 FEET ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIME OF HIGH TIDE LATE THIS AFTERNOON AND EARLY THIS EVENING. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER EARLY TUESDAY MORNING. ROADS SHOULD REMAIN PASSABLE AND IMPACT ON PROPERTY IS MINIMAL. $$
624 WHUS41 KOKX 162037 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 337 PM EST TUE FEB 16 2016 ...ISOLATED MINOR COASTAL FLOODING THIS EVENING... NYZ080-179-162145- /O.CAN.KOKX.CF.Y.0012.000000T0000Z-160216T2300Z/ SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU- 337 PM EST TUE FEB 16 2016 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE COASTAL FLOOD ADVISORY. LOCALIZED MINOR COASTAL FLOODING IS STILL POSSIBLE WITH THIS AFTERNOONS HIGH TIDE. BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES MAY OCCUR. HOWEVER...WIDESPREAD MINOR COASTAL FLOODING IS NO LONGER ANTICIPATED. ...SOUTH SHORE BAYS WATER LEVELS FOR THIS AFTERNOON... COASTAL............TIME OF......FORECAST TOTAL.......FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.........CATEGORY.. .................................(MLLW/NGVD)................... FREEPORT GAUGE NY.....306 PM.....5.0-5.3/4.2-4.5......MINOR.... JAMAICA BAY NY........308 PM.....7.1-7.4/.............NONE..... LINDENHURST NY........449 PM.....3.0-3.2/.............NONE..... $$ NYZ079-081-162145- /O.CAN.KOKX.CF.Y.0012.000000T0000Z-160217T0100Z/ NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 337 PM EST TUE FEB 16 2016 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE COASTAL FLOOD ADVISORY. LOCALIZED MINOR COASTAL FLOODING IS STILL POSSIBLE WITH THIS EVENINGS HIGH TIDE. BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES MAY OCCUR. HOWEVER...WIDESPREAD MINOR COASTAL FLOODING IS NO LONGER ANTICIPATED. ...EASTERN WATER LEVELS THROUGH THIS EVENING... COASTAL............TIME OF......FORECAST TOTAL.....FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. ...................................(MLLW).................... ORIENT POINT NY.....517 PM.........4.4-4.7..........NONE..... RIVERHEAD NY........654 PM.........5.2-5.5..........NONE..... $$ CTZ009-010-170100- /O.CON.KOKX.CF.S.0003.160216T2100Z-160217T0100Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 337 PM EST TUE FEB 16 2016 ...MINOR COASTAL FLOODING POSSIBLE AROUND THE TIME OF HIGH TIDE THIS EVENING... * LOCATIONS...COASTAL POTIONS OF FAIRFIELD AND NEW HAVEN COUNTIES. * TIDAL DEPARTURES...1 1/2 TO 2 FEET ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIME OF HIGH TIDE THROUGH EARLY THIS EVENING. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER EARLY TUESDAY MORNING. ROADS SHOULD REMAIN PASSABLE AND IMPACT ON PROPERTY IS MINIMAL. $$
898 WHUS41 KOKX 162318 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 618 PM EST TUE FEB 16 2016 CTZ009-010-170030- /O.CAN.KOKX.CF.S.0003.000000T0000Z-160217T0100Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 618 PM EST TUE FEB 16 2016 MINOR COASTAL FLOODING IS NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Feb 16, 1:15 AM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Feb 16, 1:15 AM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
115 AM EST TUE FEB 16 2016
.SYNOPSIS...
A WARM FRONTAL BOUNDARY ACROSS LONG ISLAND WILL MOVE NORTH OF
THE AREA OVERNIGHT. MEANWHILE...LOW PRESSURE OVER THE TENNESSEE
VALLEY TRACKS NORTHEAST OVERNIGHT...MOVING WEST OF THE AREA
TUESDAY. THE LOW WILL MOVE UP INTO EASTERN CANADA BY TUESDAY
EVENING. A COLD FRONT WITH THE LOW MOVES THROUGH TUESDAY NIGHT. A
WEAK COLD FRONT MOVES ACROSS THE AREA ON THU AS HIGH PRESSURE
BUILDS FROM THE WEST. THIS HIGH MOVES OFF THE NEW ENGLAND COAST ON
FRIDAY AS A CLIPPER SYSTEM TRACKS ACROSS THE GREAT LAKES AND
THROUGH THE NORTHEAST ON SATURDAY. HIGH PRESSURE BRIEFLY RETURNS
FOR SUNDAY WITH ANOTHER STORM SYSTEM POSSIBLY IMPACTING THE REGION
ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WINTER WEATHER ADVISORY FOR FREEZING RAIN HAS BEEN EXTENDED UNTIL
4 AM ACROSS NE NJ...SOUTHERN WESTCHESTER...AND SOUTHERN FAIRFIELD
AND SOUTHERN NEW HAVEN COUNTIES AS THE COLD AIR HAS BEEN HOLDING
ON WITH SFC WARM FRONT STRUGGLING TO PUSH NORTH.
THE WINTER WEATHER ADVISORY HAS BEEN DISCONTINUED FOR THE NYC
METRO...BUT ICY SPOTS ARE STILL POSSIBLE THE NEXT COUPLE OF HOURS
ON UNTREATED ROADWAYS AND WALKWAYS...ESPECIALLY ACROSS THE BRONX
AND WESTERN HALF OF STATEN ISLAND.
ENTIRE FORECAST AREA IS EITHER REPORTING RAIN OR FREEZING AS WARM
AIR ALOFT CONTINUES TO ERODE THE LOW-LEVEL COLD AIR. WARM FRONT
IS DRAPED ACROSS LI WITH READINGS INTO THE LOWER TO MID 40S.
COLDER HAS BEEN MORE STUBBORN ACROSS NYC AND POINTS NORTH WITH A
STRONG TEMP GRADIENT AS READINGS RANGE FROM AROUND FREEZING ACROSS
NE NJ AND COASTAL CT...TO THE UPPER TEENS AND LOWER 20S ACROSS THE
FAR INTERIOR OF THE LOWER HUDSON VALLEY AND INTERIOR SOUTHERN CT.
SOME POCKETS OF MODERATE RAIN MOVING ACROSS THE AREA ON THE NOSE
OF THE LOW-LEVEL JET WILL RESULT IN SIGNIFICANT ICE ACCRETION
INLAND...WITH A TENTH TO QUARTER INCH FORECAST BEFORE PCPN TAPERS
IN THE EARLY MORNING HOURS...AND MAY EVEN END FOR A TIME AS
FORCING WEAKENS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
THEN TUESDAY MORNING THE CHANCES OF RAIN WILL INCREASE ONCE AGAIN
AS THE LOW TRACKS ALONG THE APPALACHIANS. FOLLOWED A LITTLE MORE
INLAND SOLUTION AND DEEPER LOW AS THE UPPER TROUGH BECOMES
NEGATIVE LATE TONIGHT INTO TUESDAY MORNING. WITH A STRONG...60 KT
TO 70 KT LOW LEVEL JET MOVING THROUGH THE REGION LATE IN THE
MORNING AND THROUGH THE AFTERNOON PERIODS OF HEAVY RAIN WILL BE
POSSIBLE. WITH AN INVERSION IN PLACE DO NOT EXPECT THESE HIGHER
WINDS TO MIX TO THE SURFACE EXCEPT IN ISOLATED LOCATIONS WITH THE
HEAVY RAINFALL. THE LOW IS QUICK MOVING AND PRECIPITATION TAPERS
AND ENDS TUESDAY NIGHT. WITH THE TRACK OF THE LOW AND UPPER TROUGH
FARTHER INLAND THE PRECIPITATION IS NOW EXPECTED TO END BEFORE
COLDER AIR RETURNS WITH THE PASSING COLD FRONT TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS ARE IN GOOD AGREEMENT WITH THE H5 FLOW ACROSS NOAM THROUGH
THE MIDDLE OF THE WEEK. A DEEP LONG WAVE TROUGH ACROSS THE ERN US ON
WED WILL WEAKEN AS IT LIFTS NE THROUGH THU GIVING WAY TO A RIDGE THU
NIGHT AND FRI. THIS WILL PROVIDE DRY AND SEASONABLE WEATHER DURING
THIS TIME.
THE MODELS START TO DIVERGE WITH THE PROGRESSION AND STRENGTH OF THE
NEXT SHORTWAVE TRAVERSING THE LOWER 48 WHICH WILL IMPACT OUR AREA
FRI NIGHT INTO SAT. THE CANADIAN IS THE SLOWEST OF THE OPERATIONAL
RUNS AND HAS BEEN DISCOUNTED. THE EC IS SLIGHTLY FASTER AND WEAKER
WITH THE SFC LOW THAN THE GFS WHICH BECOMES NEGATIVELY TILTED
SOONER. TOUGH TO GET TOO DETAILED AT THIS POINT BUT WITH NO DAMMING
HIGH TO THE NORTH...SCENARIO LOOKS LIKE PRIMARILY RAIN AT THE COAST
AND SNOW TO RAIN INLAND FRI NIGHT INTO SAT MORNING. SFC LOW PASSES
WELL TO THE N SO QPF WILL BE LIGHT. HIGH PRES THEN BUILDS BACK IN
BRIEFLY LATER SAT AND SUN WITH ANOTHER SYSTEM POSSIBLY IMPACTING THE
AREA EARLY NEXT WEEK.
TEMPS OVER THE WEEKEND AND INTO EARLY NEXT WEEK ARE EXPECTED TO BE
ABOVE NORMAL LEVELS.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A WARM FRONT WILL CONTINUE TO PUSH NORTH DURING THE EARLY MORNING
HOURS. A COLD FRONT FOLLOWS EARLY THIS EVENING.
RA/SHRA OVER ALL TERMINALS EXCEPT KSWF WHERE FZRA CONTINUES
THROUGH THE PRE-DAWN HOURS. A ROUND OF HVY RAIN THIS AFTN WITH
LOW CHC OF AN EMBEDDED TSTM.
FLIGHT CATEGORIES ARE A LOW-MODERATE CONFIDENCE FCST THROUGH THE
MORNING PUSH. VFR CONDS HAVE OCCURRED WHERE WARM FRONT HAS PASSED
THROUGH. CHC THAT THE CITY TERMINALS...ESPECIALLY JFK...COULD
IMPROVE TO PREVAILING VFR FOR MOST OF THE TIME THROUGH LATE
MORNING.
INCREASING WINDS ALOFT WITH PEAK WINDS 16Z-23Z. LLWS REMAINS
THROUGH MOST OF THE DAY. WINDS AT 2000KFT COULD BE 5-10KT HIGHER
THAN CURRENTLY FORECAST THIS AFTN FOR THE COASTAL TERMINALS. AT
THE SFC...S WINDS AROUND 15 KT BCMG MORE GUSTY AND INCREASING BY
AROUND 5KT THIS AFTN. PEAK GUSTS AT OR ABOVE 40KT POSSIBLE.
.OUTLOOK FOR 06Z WED THROUGH SAT...
.TNGT...BECOMING VFR. W WINDS 10-20KT.
.WED...MAINLY VFR. W WINDS 10-20KT.
.THU...VFR WITH NW FLOW 10-20KT.
.FRI...VFR.
.FRI NIGHT...SNOW WITH MVFR OR LOWER CONDS...CHANGING TO MIXED
PRECIP INLAND AND RAIN AT THE NYC METRO AND LONG ISLAND TERMINALS
AFTER MIDNIGHT.
.SAT...RAIN WITH MVFR OR LOWER CONDS IN THE MORNING. SW WINDS G20KT.
&&
.MARINE...
SMALL CRAFT ADVISORY REMAINS UP ON THE OCEAN WATERS TONIGHT WITH A
STRENGTHENING SOUTHERLY FLOW AND BUILDING SEAS AS A WARM FRONT
PASSES TO THE NORTH.
WINDS INCREASE FURTHER TUESDAY WITH SMALL CRAFT CONDITIONS ON THE
LONG ISLAND SOUND...NEW YORK HARBOR...AND PECONIC AND GARDINERS
BAYS TUESDAY INTO TUESDAY EVENING. ACROSS THE OCEAN WATERS AND
SOUTH SHORE BAYS...EXPECTING GALE FORCE WINDS TUESDAY...AND A GALE
WARNING REMAINS IN EFFECT TUESDAY AND TUESDAY EVENING.
SCA SEAS WILL SLOWLY SUBSIDE ON THE OCEAN WATERS ON WED...FALLING
BELOW 5 FT THU OR THU NIGHT. SUB-ADVSY CONDS PREVAIL ON ALL OTHER
WATERS DURING THIS TIME. AN INCREASING PRESSURE GRADIENT AHEAD OF A
RATHER POTENTIAL CLIPPER SYSTEM MAY BRING SCA CONDS BACK TO THE
OCEAN AND PERHAPS EASTERN LONG ISLAND SOUND/BAYS AS WELL.
&&
.HYDROLOGY...
A TOTAL OF 1 TO 1 1/2 INCHES...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE...ESPECIALLY ACROSS THE LOWER HUDSON VALLEY...OF LIQUID
IS EXPECTED TONIGHT THROUGH TUESDAY NIGHT WITH SOME OF THE
PRECIPITATION FALLING AS SNOW AND FREEZING RAIN THIS EVENING AND
TONIGHT. HEAVY RAIN TUESDAY MAY LEAD TO URBAN AND POOR DRAINAGE
ISSUES. SOME SMALLER AND FASTER REACTING STREAMS ACROSS
NORTHEASTERN NEW JERSEY MAY APPROACH BANKFULL TUESDAY AFTERNOON.
NO SIGNIFICANT PCPN IS EXPECTED THROUGH THE END OF THE WEEK.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY REMAINS UP FOR THE SOUTH SHORE BAYS
OF NASSAU AND SUFFOLK COUNTIES FOR THE TUE AFT/EARLY EVE HIGH TIDE
CYCLE.
DEEPENING LOW PRESSURE WILL EMERGE FROM THE OH AND TN VALLEYS
TONIGHT AND INTO EASTERN PA BY TUE AFT...BEFORE LIFTING NORTH INTO
EASTERN CANADA BY TUE EVENING. THIS WILL RESULT IN A STRONG SE FLOW
WITH GALE FORCE WINDS PUSHING WATER TOWARD THE COAST.
FORTUNATELY...TIDES ARE ASTRONOMICALLY LOW BEING BETWEEN A NEW AND
FULL MOON. WATER LEVELS ABOVE NORMAL NEEDED TO REACH MINOR COASTAL
FLOOD BENCHMARKS EARLY TUE MORNING ARE 2 TO 2 1/2 FT...WITH 2 1/2 TO
3 1/2 FT NEEDED FOR THE HIGH TIDE CYCLE TUE AFT/EARLY EVE. THE FIRST
CYCLE SHOULD NOT BE A PROBLEM WITH WINDS JUST RAMPING UP.
HOWEVER...THE SECOND TIDE CYCLE WILL COINCIDE WITH A PROLONGED
PERIOD OF STRONG SE WINDS AND THE HIGHEST SURGE. SURGE VALUES OF 2
1/2 TO 3 FT WILL BE SUFFICIENT FOR MINOR COASTAL FLOODING ACROSS THE
SOUTH SHORE BACK BAYS OF LI AS WELL AS LOCATIONS ADJACENT TO PECONIC
AND GARDINERS BAYS. WATER LEVELS LOOK TO FALL JUST SHY OF MINOR
FLOOD BENCHMARKS ACROSS THE CT COAST AND THE NYC SOUTH SHORE BAYS.
SHOULD SUBSEQUENT GUIDANCE TREND UPWARD...THESE LOCATIONS COULD VERY
WELL BE ADDED.
AS FOR THE SURGE GUIDANCE...PREFERENCE AT THIS TIME WAS TO GO WITH
THE HIGHER ESTOFS...WHICH WAS SIGNIFICANTLY HIGHER THAN THE ETSS.
SFAS ENSEMBLE MEAN WHILE HIGHER THAN THE ETSS...WAS ON AVERAGE ABOUT
A FOOT LOWER THAN THE ESTOFS. THE HIGHER END OF THE STEVENS ENSEMBLE
THOUGH IS MORE IN LINE WITH ESTOFS. PREFERENCE WAS BASED ON PAST
EXPERIENCE AND THE MAGNITUDE OF THE WIND STRESS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR
CTZ005>008.
WINTER WEATHER ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
CTZ009-010.
NY...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR
NYZ067>070.
WINTER WEATHER ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
NYZ071.
COASTAL FLOOD ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EST
THIS EVENING FOR NYZ080-179.
COASTAL FLOOD ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EST
THIS EVENING FOR NYZ079-081.
NJ...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR NJZ002.
WINTER WEATHER ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
NJZ004-006-103>108.
MARINE...GALE WARNING FROM 6 AM THIS MORNING TO 1 AM EST WEDNESDAY FOR
ANZ345-350-353-355.
SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 1 AM EST
WEDNESDAY FOR ANZ330-335-338-340.
SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ350-353-355.
&&
SYNOPSIS...
AVIATION...JMC/JCHazardous weather outlook, Feb 15, 11:22 PM EST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1122 PM EST MON FEB 15 2016 CTZ005>008-NJZ002-NYZ067>070-170430- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 1122 PM EST MON FEB 15 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ011-012-NYZ072>075-078-176>178-170430- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- 1122 PM EST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NJZ004-006-103>108-NYZ071-170430- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-SOUTHERN WESTCHESTER- 1122 PM EST MON FEB 15 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ079-081-170430- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1122 PM EST MON FEB 15 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM TO 8 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-179-170430- SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU- 1122 PM EST MON FEB 15 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ345-350-353-355-170430- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1122 PM EST MON FEB 15 2016 ...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 1 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-170430- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- 1122 PM EST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Feb 16, 12:04 AM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1204 AM EST TUE FEB 16 2016 NYZ078>081-177-179-161100- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 1204 AM EST TUE FEB 16 2016 AREAS OF LOCALLY DENSE FOG MAY BRIEFLY REDUCE VISIBILITIES TO LESS THAN 1/4 MILE AT TIMES. MOTORISTS SHOULD EXERCISE CAUTIONS ON ROADS TONIGHT.
Local storm report, Feb 16, 1:06 AM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
106 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FREEZING RAIN SOMERS 41.33N 73.69W
02/16/2016 M0.10 INCH WESTCHESTER NY TRAINED SPOTTER
1230 AM SNOW SOMERS 41.33N 73.69W
02/16/2016 M2.0 INCH WESTCHESTER NY TRAINED SPOTTER
&&
MPSLocal storm report, Feb 16, 1:07 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
107 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW OAKWOOD HEIGHTS STATION 40.57N 74.13W
02/15/2016 M2.0 INCH RICHMOND NY TRAINED SPOTTER
0910 PM SNOW FRANKLIN LAKES 41.01N 74.21W
02/15/2016 M2.1 INCH BERGEN NJ TRAINED SPOTTER
0920 PM SNOW WHITE PLAINS 41.02N 73.76W
02/15/2016 M2.5 INCH WESTCHESTER NY TRAINED SPOTTER
0102 AM FREEZING RAIN 1 WNW KINGSLAND 40.81N 74.13W
02/16/2016 M0.10 INCH BERGEN NJ TRAINED SPOTTER
&&
MALOITLocal storm report, Feb 16, 1:08 AM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
108 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FREEZING RAIN NEW HAVEN 41.31N 72.92W
02/16/2016 M0.20 INCH NEW HAVEN CT PUBLIC
1215 AM SNOW NEW HAVEN 41.31N 72.92W
02/16/2016 M2.0 INCH NEW HAVEN CT PUBLIC
&&
MPSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 6:59 AM EST | Winter Weather Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 4 hr |
Nearby
Coastal Flood Statements in Connecticut, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.